Patient :What is the reason why hemoglobin always goes down to as low as 5.9, even after blood transfusions of less than a month ago?
My father has DM type 2. He had a cardiac arrest last January 29, 2015. He was revived after almost 10 minutes of flat line. His doctor said that he has also a kidney failure brought about his DM type illness. After he was revived, he was diagnosed to have low hemoglobin at 7, thus, undergone blood transfusion last January 31, 2015. Last February 16, he was again diagnosed for low hemoglobin at 6.2, thus, undergone again 3 units blood transfusion and it goes higher to 10. For the third time now, last March 16, 2015, his hemoglobin again went down to 5.9, thus, 3 units bloods transfusion was again given and it goes higher to 10.2.
Symptoms: No strength on upper and lower extremities (arms & legs), pale, sort of seizure, loss of appetite
Welcome to Ask The Doctor.
We are here to help you.
Since your father is a diabetic and he is suffering from Diabetic Nephropathy, that is probably the reason for fall in hemoglobin again and again.
Hemoglobin dips in kidney diseases because of reduce production of Erythropoeitin by the kidneys that help in production of Hemoglobin.
Get him evaluated.
He would require regular synthetic exogenous erythropoeitin injections regularly which will help in building his hemoglobin.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.